Alert archive / Oklahoma / Wind Advisories in 2018
Wind Advisory 4, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 18, 2018, 3:54 AM CST for 5 counties in Oklahoma. It took effect at Feb 18, 2018, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2018, 3:54 AM CST (09:54 UTC)
- In effect from
- Feb 18, 2018, 10:00 AM CST
- Expired
- Feb 18, 2018, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 125 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3597 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949 WWUS74 KOUN 180954 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 354 AM CST Sun Feb 18 2018 OKZ004-005-009-010-014-190000- /O.NEW.KOUN.WI.Y.0004.180218T1600Z-180219T0000Z/ Harper-Woods-Ellis-Woodward-Roger Mills- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, and Hammon 354 AM CST Sun Feb 18 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Norman has issued a Wind Advisory, which is in effect from 10 AM this morning to 6 PM CST this evening. * WINDS...Southerly at 25 to 30 mph with gusts up to 45 mph. * TIMING...Winds will strengthen later this morning and are expected to be strongest this afternoon, subsiding this evening. * IMPACTS...Driving may be difficult, especially for high profile vehicles on east to west roads. Light weight unsecured objects such as lawn furniture and trash cans will be blown around. Areas of blowing dust could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts over 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
538 WWUS74 KOUN 181707 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 1107 AM CST Sun Feb 18 2018 OKZ004-005-009-010-014-190000- /O.CON.KOUN.WI.Y.0004.000000T0000Z-180219T0000Z/ Harper-Woods-Ellis-Woodward-Roger Mills- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, and Hammon 1107 AM CST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Southerly at 25 to 30 mph with gusts up to 45 mph. * TIMING...winds will stay gusty but subside somewhat toward sunset. * IMPACTS...Driving may be difficult, especially for high profile vehicles on east to west roads. Light weight unsecured objects such as lawn furniture and trash cans will be blown around. Areas of blowing dust could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts over 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
612 WWUS74 KOUN 190010 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 610 PM CST Sun Feb 18 2018 OKZ004-005-009-010-014-190115- /O.EXP.KOUN.WI.Y.0004.000000T0000Z-180219T0000Z/ Harper-Woods-Ellis-Woodward-Roger Mills- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, and Hammon 610 PM CST Sun Feb 18 2018 ...WIND ADVISORY HAS EXPIRED... Wind Advisory has expired across northwestern Oklahoma. Surface winds will continue to slowly diminish tonight with wind gusts generally staying below 40 mph. $$ MBS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 17, 10:51 PM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Feb 17, 10:51 PM CST, 5 hours 3 minutes before
Area Forecast Discussion National Weather Service Norman OK 1051 PM CST Sat Feb 17 2018 .DISCUSSION... Aviation discussion for the 06 UTC TAFs is below. && .AVIATION... After 09 UTC, confidence is increasing that worsening conditions will occur across parts of Oklahoma and north Texas. Believe that MVFR or lower conditions will move northward and arrive at sites east of KLTS-KCSM-KAVK 09-15 UTC. KWWR and KGAG may also be affected by MVFR or lower conditions, though confidence is too low to mention these lower conditions at these two sites. Even IFR/LIFR conditions with BR/FG could occur 12-18 UTC. All sites are forecast to become MVFR or better after 18 UTC Sunday though there is some concern that IFR conditions could linger after 18 UTC anywhere east of KLTS-KCSM-KAVK. Chances for -RA are too low to mention at any TAF site at this time. MBS && .PREV DISCUSSION... /issued 244 PM CST Sat Feb 17 2018/ DISCUSSION... Overnight, patchy fog may develop across southeastern and south central Oklahoma where the wind will remain light overnight. Low pressure will deepen across eastern Colorado on Sunday, which will result in moisture return from southern and central Texas. A rather windy day is expected which will increase fire weather concerns, especially northwestern Oklahoma. Drier air may remain through the afternoon which will result in afternoon humidity between 25-30 percent, perhaps lower. A fire weather watch will be issued for a few counties in northwest Oklahoma. At this time, it appears that rather warm 85h temperatures will keep elevated convection chances rather low Sunday into Monday. Most of the precipitation will be east and south of the area Wednesday night into Thursday. The exception may be south central and southeastern Oklahoma. A dryline will push to around Highway 81 Monday afternoon, perhaps farther east. A rather narrow axis of higher instability is expected along and just east of the dryline Monday afternoon. Surface/boundary layer convection will likely remained capped through the afternoon. Better chances or rain and elevated storms will arrive Monday night into Tuesday as a western trough approaches. This should also coincide with a few embedded disturbances moving through increasing southwest flow aloft. Additional rain and some storms may develop along a cold front which is expected to move across most of western and central Oklahoma during the day Tuesday. As colder air filters into the state behind the front, there may be an opportunity for rain to change to freezing rain across central and south central Oklahoma late Tuesday into Wednesday. Rain chances will increase again by Friday of next week as another trough develops/moves across the western United States. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 37 64 58 73 / 0 10 20 30 Hobart OK 38 71 57 77 / 0 10 10 10 Wichita Falls TX 40 71 61 79 / 0 20 30 20 Gage OK 38 72 54 75 / 0 0 10 0 Ponca City OK 34 62 56 73 / 0 10 20 30 Durant OK 41 59 58 69 / 0 30 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Fire Weather Watch Sunday afternoon for OKZ004-005-009-010. TX...None. && 23/17
Hazardous weather outlook, Feb 17, 6:52 PM CST, 9 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 652 PM CST Sat Feb 17 2018 OKZ004>048-050>052-TXZ083>090-181200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 652 PM CST Sat Feb 17 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Fog... Patchy fog is expected in south-central and southeast Oklahoma late tonight into early Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Fog... Patchy fog may linger into the early morning on Sunday in south- central and southeast Oklahoma. .Fire Weather... Elevated to Near Critical fire weather conditions are possible Sunday afternoon across northwest Oklahoma, and again Monday afternoon across a broader area of western Oklahoma and western north Texas. .Thunderstorms... There is a chance of thunderstorms Sunday night through Tuesday across portions of the area. A few strong to severe storms will be possible across southern and central Oklahoma, with a threat of damaging winds and hail. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:47 AM CST | Red Flag Warning | OUN | Ellis, Harper, Woodward | 14 hr |
Nearby
Wind Advisories in Oklahoma, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.